Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 13 June 2012

Application of Optimal Control to the Epidemiology of Fowl Pox Transmission Dynamics in Poultry

Udofia Ekere Sunday1 & Inyama Simeon Chioma1

Journal of Mathematics and Statistics, Volume 8, Issue 2, pp. 248–252 · doi.org/10.3844/jmssp.2012.248.252

6,955 accesses4,995 downloads7 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: In this study, we present the mathematical model of the transmission dynamics of fowl pox infection in poultry. Approach: It describes the interaction between the susceptible and the infected birds which results in a system of ordinary differential equation. Introducing the control which represents the effort in applying chemoprophylaxis control u1 and treatment control u2 in birds with fowl pox, the system becomes a system of ordinary differential equations with control. Results: Our optimal control problem involves that in which the number of birds with latent and active fowl pox infections and the cost of treatment controls u1 (t) and u2 (t) were minimized subject to the differential Eq. 5-8. This involves the number of birds with active and latent fowl pox respectively as well as the cost of applying chemoprophylaxis control u1 and treatment u2 in birds with fowl pox. Conclusion: Analysing the model using Pontryagin’s Maximum Principle and optimality conditions, optimal effort necessary to reduce the transmission rate of fowl pox in the poultry has been determined. Hence, it is possible to reduce to reduce the rate of transmission.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Sunday, U. E. & Chioma, I. S. (2012). Application of Optimal Control to the Epidemiology of Fowl Pox Transmission Dynamics in Poultry. Journal of Mathematics and Statistics, 8(2), 248–252. https://doi.org/10.3844/jmssp.2012.248.252

Licence
© Science Publications
Issue
Volume 8, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Application of Optimal Control to the Epidemiology of Fowl Pox Transmission Dynamics in PoultryJournal of Mathematics and Statistics · Volume 8, Issue 2 · pp. 248–252 · © Science PublicationsDownload